Alert archive / Texas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 33, NWS Austin/San Antonio, TX

March 21, 2024Bexar County, Guadalupe County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 21, 2024, 8:47 PM CDT for Bexar County, Guadalupe County, Texas. It was in force for 58 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 21, 2024, 8:47 PM CDT (01:47 UTC)
Expired
Mar 21, 2024, 9:45 PM CDT
In force
58 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Bexar County, TX, Guadalupe County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 21, 8:47 PM CDTHAIL 0.752 Sw Helotes, TXReport from mPING Dime (0.75 in.).
Mar 21, 8:47 PM CDTHAIL 0.752 Sw Helotes, TXReport from mPING: Dime (0.75 in.).
Mar 21, 8:48 PM CDTHAIL 0.52 Se Government Canyon, TXReport from mPING Half-inch (0.50 in.).
Mar 21, 8:48 PM CDTHAIL 0.52 Se Government Canyon, TXReport from mPING: Half-inch (0.50 in.).
Mar 21, 8:51 PM CDTHAIL 1.253 Se Helotes, TXReport from mPING Half Dollar (1.25 in.).
Mar 21, 8:51 PM CDTHAIL 1.253 Se Helotes, TXReport from mPING: Half Dollar (1.25 in.).
Mar 21, 8:53 PM CDTHAIL 13 Nw Leon Valley, TXReport from mPING Quarter (1.00 in.).
Mar 21, 8:53 PM CDTHAIL 13 Nw Leon Valley, TXReport from mPING: Quarter (1.00 in.).
Mar 21, 8:55 PM CDTHAIL 22 Nw Leon Valley, TXEstimated 2 hail reported near Bandera and Guilbeau, picture via social media.
Mar 21, 8:57 PM CDTHAIL 2.52 Se Leon Valley, TXPicture of Tennis Ball size hail near Silver Tip and White Tail in San Antonio.
Mar 21, 9:01 PM CDTHAIL 1.752 Nne Leon Valley, TXMeasured hailstones near Huebner and Eckhert of near Golf Ball size, Pictures sent via social media.
Mar 21, 9:12 PM CDTHAIL 11 Se Olmos Park, TXSpotter reported 1 inch hail lasting about 30 seconds near Brackenridge Park.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2024-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2024-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
3439 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

893 
WUUS54 KEWX 220147
SVREWX
TXC029-187-220245-
/O.NEW.KEWX.SV.W.0033.240322T0147Z-240322T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
847 PM CDT Thu Mar 21 2024

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  West central Guadalupe County in south central Texas...
  Central Bexar County in south central Texas...

* Until 945 PM CDT.

* At 847 PM CDT, a severe thunderstorm was located over Helotes, or
  10 miles northwest of San Antonio, moving southeast at 30 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  San Antonio, Schertz, Cibolo, Universal City, Live Oak, Selma, San
  Antonio Int Airport, Stinson Municipal Airport, Randolph AFB, Leon
  Valley, Helotes, Kirby, Alamo Heights, Windcrest, Terrell Hills,
  Shavano Park, Hollywood Park, Cross Mountain, Olmos Park, and St.
  Hedwig.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2947 9881 2964 9870 2957 9813 2925 9832
TIME...MOT...LOC 0147Z 294DEG 25KT 2954 9867 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

27
4 follow-up statements
045 
WWUS54 KEWX 220155
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
855 PM CDT Thu Mar 21 2024

TXC029-187-220245-
/O.CON.KEWX.SV.W.0033.000000T0000Z-240322T0245Z/
Guadalupe TX-Bexar TX-
855 PM CDT Thu Mar 21 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR WEST CENTRAL GUADALUPE AND CENTRAL BEXAR COUNTIES...

At 854 PM CDT, a severe thunderstorm was located over Leon Valley, or
near San Antonio, moving southeast at 30 mph.

HAZARD...Half dollar size hail.

SOURCE...Public.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
San Antonio, Schertz, Cibolo, Universal City, Live Oak, Selma, San
Antonio Int Airport, Stinson Municipal Airport, Randolph AFB, Leon
Valley, Helotes, Kirby, Alamo Heights, Windcrest, Terrell Hills,
Shavano Park, Hollywood Park, Cross Mountain, Olmos Park, and St.
Hedwig.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2944 9874 2963 9865 2957 9813 2925 9832
TIME...MOT...LOC 0154Z 294DEG 25KT 2952 9861 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

27
802 
WWUS54 KEWX 220208
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
908 PM CDT Thu Mar 21 2024

TXC029-187-220245-
/O.CON.KEWX.SV.W.0033.000000T0000Z-240322T0245Z/
Guadalupe TX-Bexar TX-
908 PM CDT Thu Mar 21 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR WEST CENTRAL GUADALUPE AND CENTRAL BEXAR COUNTIES...

At 908 PM CDT, a severe thunderstorm was located over San Antonio,
moving southeast at 30 mph.

HAZARD...Half dollar size hail.

SOURCE...Public.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
San Antonio, Schertz, Cibolo, Universal City, Live Oak, Selma, San
Antonio Int Airport, Randolph AFB, Stinson Municipal Airport, Leon
Valley, Kirby, Alamo Heights, Windcrest, Terrell Hills, Shavano Park,
Hollywood Park, Olmos Park, St. Hedwig, China Grove, and Marion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2939 9863 2962 9856 2957 9813 2928 9830
      2939 9861
TIME...MOT...LOC 0208Z 294DEG 25KT 2948 9851 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

27
713 
WWUS54 KEWX 220223
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
923 PM CDT Thu Mar 21 2024

TXC029-187-220245-
/O.CON.KEWX.SV.W.0033.000000T0000Z-240322T0245Z/
Guadalupe TX-Bexar TX-
923 PM CDT Thu Mar 21 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR WEST CENTRAL GUADALUPE AND EAST CENTRAL BEXAR COUNTIES...

At 923 PM CDT, a severe thunderstorm was located over Kirby, or 7
miles east of San Antonio, moving southeast at 30 mph.

HAZARD...Quarter size hail.

SOURCE...Public.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
San Antonio, Schertz, Cibolo, Universal City, Live Oak, Selma,
Stinson Municipal Airport, Randolph AFB, Kirby, Windcrest, Terrell
Hills, St. Hedwig, China Grove, Marion, Santa Clara, Calaveras Lake,
Zuehl, Converse, Martinez, and Sayers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2935 9851 2960 9838 2957 9813 2928 9830
TIME...MOT...LOC 0223Z 294DEG 25KT 2944 9840 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

27
961 
WWUS54 KEWX 220235
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
935 PM CDT Thu Mar 21 2024

TXC029-187-220245-
/O.EXP.KEWX.SV.W.0033.000000T0000Z-240322T0245Z/
Guadalupe TX-Bexar TX-
935 PM CDT Thu Mar 21 2024

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GUADALUPE AND
EAST CENTRAL BEXAR COUNTIES WILL EXPIRE AT 945 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 2935 9851 2960 9838 2957 9813 2928 9830
TIME...MOT...LOC 0235Z 294DEG 25KT 2941 9833 

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 6:32 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Mar 21, 6:32 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
632 PM CDT Thu Mar 21 2024

...New UPDATE, AVIATION...

.UPDATE...
Issued at 630 PM CDT Thu Mar 21 2024

Isolated to scattered showers and storms have developed through the
Hill Country and back into the Edwards Plateau. Latest HRRR runs show
development into a broken line of showers and storms as it
approaches the I-35 corridor, mainly from the far north side of San
Antonio north through the Austin metro and Williamson County around
8-9 PM. The storms should continue east through the inland Coastal
Plains, near and north of I-10, and exit east of the area by around
midnight. We have seen a strong storm in Gillespie County producing
small hail. Environmental conditions remain favorable for isolated to
scattered strong storms with small hail and gusty winds, and perhaps
a severe storm or two.

&&

.SHORT TERM...
(Tonight through Friday night)
Issued at 244 PM CDT Thu Mar 21 2024

Key Messages

* Low risk for a few strong to severe storms late this afternoon
  into the evening. The main severe weather threats are large hail
  and locally damaging wind gusts.

Early afternoon visible satellite imagery shows clouds on the
decrease across portions of the Rio Grande plains and southern
Edwards Plateau. Farther east, low clouds remain thick across most
of the Hill Country and along and east of I-35. Current temperatures
range from near 80 along the Rio Grande to the lower 60s. Water
vapor satellite imagery also shows a compact upper disturbance over
eastern New Mexico, with another disturbance farther south across
the Big Bend region.

Cloud cover is likely to remain thick from the Hill Country and
along and east of the I-35 corridor through this evening. Farther
west, some daytime heating will be realized as as some dry air
in the low levels erodes cloud cover into the southern Edwards
Plateau and far western Hill Country. Given the upper air
disturbances noted  above, we could still see a low risk (Level 1 of
5) for a few strong to severe thunderstorms for areas generally
along and north of a Rocksprings to San Antonio to Cuero line late
this afternoon and evening. The latest round of hi-res models tend
to show some isolated activity developing across portions of the
Edwards Plateau late this afternoon. Activity will likely develop
into a cluster or line of storms as lift from the upper air
disturbances begins to spread eastward this evening. This will
likely push the focus for strong to severe storms into the Hill
Country to near the I-35 corridor between 5 and 7 PM. Activity will
then shift eastward into the coastal plains region mainly during the
late evening hours. Most models agree any lingering convection will
be east of our region around Midnight. Instability will be the main
limiting factor, but a few strong to severe thunderstorms with
large hail and damaging winds are possible.

Overnight lows will be fairly mild, with 50s in store for most
areas. Mostly sunny skies and dry conditions remain in the forecast
for Saturday with highs ranging from near 90 along the Rio Grande
to the mid 70s farther east into the I-35 corridor north of Austin.
Dry air moving into the Rio Grande plains along with warm temperatures
will result in some elevated fire weather conditions due to low
afternoon humidity levels down near 15%. Dry weather continues Friday

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 244 PM CDT Thu Mar 21 2024

A mild and fair stretch of weather should prevail during the vast
majority of the weekend. Upper level ridging settles over the area on
Saturday before transitioning towards a southwesterly flow aloft on
Sunday as longwave troughing establishes across the western CONUS. A
shortwave pivoting around the base of the longwave trough across the
Texas panhandle into the central plains will help to develop a
surface low off the Rockies from Sunday into Monday. This low will
help result in breezy southerly winds across South- Central Texas on
Sunday and will be the parent low for a cold front that progresses
through the region from Sunday night into Monday. This weekend ahead
of this front should see the afternoon highs top out in the 70s and
low 80s while overnight lows range from the 50s into the low 60s.
Cloud cover gradually increases this weekend as well given the
pattern.

The cold front mentioned above will bring our next chance for rain
and storms across much of South-Central Texas during late Sunday
night into Monday. Instability continues to remain limited on the
medium range guidance while the timing also does not look to occur at
the most optimal time for severe storms. With that said, the
potential for a strong storm or two could still exist. The higher
rain chances and qpf looks to focus across northern and eastern
portions of the region. Activity associated with the front shifts
eastward into/through Monday afternoon. Medium range guidance then
show a deeper extension of the trough approaching the area from
Monday night through Tuesday morning. Guidance previously did not
indicate too strong of a signal for QPF in association with this
feature, however, the deterministic GFS and several members of the
12Z GEFS show potential for some rain/storms through Monday night.
The ECMWF and CMC and their ensemble suite remain less convinced
outside from only a few ensemble members. Have elected to introduce
some 20 PoPs for now across the region and we'll adjust over the
coming forecast cycles, if needed. If a rainy solution does occur,
temperatures will likely trend lower than the current forecast
Tuesday as well.

The troughing aloft may stick around atop the state into Wednesday
before eventually advancing eastward from Wednesday night into
Thursday. Fair and mild weather is the forecast to resume where highs
top out from the mid to upper 70s into the 80s with no rain under
mostly to partly sunny skies.

&&

.AVIATION...
(00Z TAFS)
Issued at 630 PM CDT Thu Mar 21 2024

Isolated to scattered SHRA/TSRA ongoing west of the I-35 corridor.
This activity is expected to impact near or just north of SAT around
01Z-03Z and the AUS area around 02Z-04Z. Some TSRAs could contain
small GR and gusty winds. Activity should exit east of the I-35
corridor after 04Z. Low ceilings and BR are then expected overnight
across portions of the Hill Country and along and east of the I-35
corridor, including SAT and AUS, with LIFR to IFR conditions.
Clearing is expected west to east 14Z-16Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              55  78  55  76 /  50   0   0   0
Austin Bergstrom Intl Airport  55  77  52  76 /  50   0   0   0
New Braunfels Muni Airport     55  81  53  77 /  30   0   0   0
Burnet Muni Airport            53  76  51  75 /  60   0   0   0
Del Rio Intl Airport           55  90  56  83 /  10   0   0   0
Georgetown Muni Airport        55  74  52  73 /  60   0   0   0
Hondo Muni Airport             53  85  51  78 /  20   0   0   0
San Marcos Muni Airport        55  79  52  77 /  40   0   0   0
La Grange - Fayette Regional   58  76  54  77 /  40   0   0   0
San Antonio Intl Airport       56  82  55  77 /  20   0   0   0
Stinson Muni Airport           57  84  55  78 /  10   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.

&&

Update...76
Short-Term...Platt
Long-Term...Brady
Aviation...76
Hazardous weather outlook, Mar 21, 1:48 PM CDT, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
148 PM CDT Thu Mar 21 2024

TXZ171>173-183>194-202>209-217>225-228-221900-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
148 PM CDT Thu Mar 21 2024

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

There is a Level 1 out of 5 risk for severe storms for the Hill
Country and northern portions of the I-35 corridor and Coastal
Plains. Scattered storms are forecast to develop between 5 and 7
PM in the Hill Country, moving eastward and exiting our region
before midnight. Isolated storms could become severe and contain
large hail and/or damaging wind gusts, in addition to cloud to
ground lightning. Stay weather aware in the afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Elevated fire weather conditions will be possible across the Rio
Grande Plains Friday afternoon. A return of elevated fire weather
conditions will be possible on Monday and Tuesday afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Mar 21, 6:42 PM CDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
642 PM CDT Thu Mar 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     Hail             3 NE Fredericksburg     30.30N 98.82W
03/21/2024  M0.50 inch       Gillespie          TX   NWS Employee

            NWS employee reports half inch hail on hwy
            16 just NE of Fredericksburg.

&&

KCW
Local storm report, Mar 21, 7:00 PM CDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
700 PM CDT Thu Mar 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     Hail             1 NNE LBJ State Park    30.25N 98.62W
03/21/2024  E0.50 inch       Gillespie          TX   Public

            Estimated half inch hail at LBJ State
            Historical Park.

&&

KCW
Special weather statement, Mar 21, 7:16 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
716 PM CDT Thu Mar 21 2024

TXZ190-191-220100-
Blanco TX-Hays TX-
716 PM CDT Thu Mar 21 2024

...A strong thunderstorm will impact portions of northwestern Hays
and central Blanco Counties through 800 PM CDT
...

At 716 PM CDT, the public reported a strong thunderstorm over Johnson
City, or 11 miles south of Round Mountain, moving east at 30 mph.

HAZARD...Nickel size hail.

SOURCE...Public.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Dripping Springs, Johnson City, Henly, Pedernales Falls State Park,
Driftwood, and Mount Gainor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3035 9815 3026 9804 3011 9804 3018 9849
      3036 9848
TIME...MOT...LOC 0016Z 272DEG 26KT 3027 9839

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

27
Local storm report, Mar 21, 7:29 PM CDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
729 PM CDT Thu Mar 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     Hail             Johnson City            30.27N 98.42W
03/21/2024  E0.88 inch       Blanco             TX   Public

            Pictures provided via social media of penny
            to nickel size hail just west of Johnson
            City.

&&

KCW
Special weather statement, Mar 21, 7:33 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
733 PM CDT Thu Mar 21 2024

TXZ186>190-204-205-220130-
Bexar TX-Blanco TX-Gillespie TX-Kerr TX-Medina TX-Bandera TX-
Kendall TX-
733 PM CDT Thu Mar 21 2024

...Strong thunderstorms will impact portions of northeastern Medina,
central Bandera, southeastern Kerr, southwestern Blanco, eastern
Gillespie, Kendall and northwestern Bexar Counties through 830 PM CDT
...

At 733 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Willow City to near Medina. Movement was
east at 30 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Medina, Kerrville, Boerne, Fredericksburg, Comfort, Blanco, Bandera,
Fair Oaks Ranch, Johnson City, Stonewall, Kendalia, Bandera Falls,
Kerrville-Schreiner Park, Mico, Rocky Hill, Kreutzberg, Blumenthal,
Waring, Albert, and Lakehills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3026 9824 2945 9886 2972 9936 3046 9880
TIME...MOT...LOC 0033Z 292DEG 25KT 3034 9874 2974 9921

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

27
Special weather statement, Mar 21, 8:26 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
826 PM CDT Thu Mar 21 2024

TXZ187-189>191-204>207-220230-
Guadalupe TX-Comal TX-Bexar TX-Blanco TX-Medina TX-Hays TX-
Bandera TX-Kendall TX-
826 PM CDT Thu Mar 21 2024

...Strong thunderstorms will impact portions of northeastern Medina,
southeastern Bandera, central Hays, west central Guadalupe,
southwestern Blanco, central Kendall, northern Bexar and Comal
Counties through 930 PM CDT
...

At 825 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Payton to near Government
Canyon State Natural Area. Movement was east at 30 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
San Antonio, New Braunfels, San Marcos, Schertz, Kyle, Cibolo,
Universal City, Live Oak, Boerne, Selma, Wimberley, Blanco, San
Antonio Int Airport, Randolph AFB, Canyon Lake Dam, Canyon Lake, Leon
Valley, Helotes, Fair Oaks Ranch, and Kirby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3002 9784 2939 9835 2960 9899 3023 9849
TIME...MOT...LOC 0125Z 291DEG 27KT 3020 9833 2959 9880

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

27

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 7:16 PM CDTSpecial Weather StatementEWXBlanco44 min
Mar 21, 7:33 PM CDTSpecial Weather StatementEWXBandera, Blanco, Kendall57 min
Mar 21, 8:26 PM CDTSpecial Weather StatementEWXBexar, Comal, Hays, Kendall64 min
Mar 21, 9:11 PM CDTSpecial Weather StatementEWXBastrop, Caldwell, Comal, Hays, Travis49 min
Mar 21, 9:34 PM CDTSpecial Weather StatementEWXWilson41 min
Mar 22, 2:00 AM CDTDense Fog AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more7 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.